# SDR 2022FA0000407

- Difficulty date: July 29, 2022
- Submitted: July 29, 2022
- Operation: General aviation
- Aircraft: CFTJX
- Make and model: Piper PA-31-350
- Aircraft serial: 317752184
- System (JASC): 2140 · Heating System
- Part: Combustion Tube
- Part number: 88D951IS
- Part serial: H130410
- Condition: Burned Out
- Location: Inner Liner
- Component: Heater Assembly, Hartzl, I5000
- Component part number: 65D793IS
- Stage of operation: IN
- How discovered: O
- Nature of condition: P
- Precautionary procedure: K

## Discrepancy

HARTZELL ENGINE TECHNOLOGIES (JANITROL) HEATER ASSEMBLY P/N 65D79-3IS, S/N A00020017 OVERHAULED TO ZERO-TIME ON 5/20/2013 BY THIS REPAIR STATION (IS4R269M) WITH THE INCONEL UPGRADE KIT. UPON INSPECTION WE FIND THE COMBUSTION TUBE P/N 88D95-1(IS), S/N H130410 HAS A LARGE HOLE IN THE COMBUSTION TUBE INNER LINER. THIS IS THE NEW "IMPROVED" INCONEL COMBUSTION TUBE MANUFACTURED BY HARTZELL ENGINE TECHNOLOGIES. THIS FAILURE WAS FOUND BY THE OWNER (SKY CARE AIR AMBULANCE IN CANADA) DURING A PRESSURE DECAY TEST.THESE "I" SERIES HEATER ARE EXEMPT FROM AD 2004-21-05, WHICH REQUIRE PERIODIC TESTS EVERY 100 HRS TIS OR EVERY 2 YEARS, WHICHEVER OCCURS FIRST, ON "B" SERIES JANITROL COMBUSTION AIRCRAFT HEATERS. THIS IS NO SMALL CRACK OR PINHOLE. IT'S APPROX. 2" X 3/4".
